MAUDE Adverse Event Report: MED-EL ELEKTROMEDIZINISCHE GERAETE GMBH MED-EL MAESTRO COCHLEAR IMPLANT SYSTEM

MED-EL ELEKTROMEDIZINISCHE GERAETE GMBH MED-EL MAESTRO COCHLEAR IMPLANT SYSTEM
Model Number MI1200 SYNCHRONY
Medical Device Problem Codes Adverse Event Without Identified Device or Use Problem (2993); Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 07/19/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device has been explanted and should be returned to the manufacturer for evaluation.When available, a device failure analysis will be submitted as a follow up report.
 
Event or Problem Description
The recipient presented with altered pitch perception and pain when stimulated with high frequencies first on (b)(6) 2018.The problem persisted.Stimulation levels on basal contacts that were acceptable and not painful did not lead to a satisfying hearing.
 
Additional Manufacturer Narrative
Conclusions: based on measurements performed on the device whilst it was implanted and during explant investigation, it must be assumed that the explantation was not due to a technical problem.The investigation showed that the electronic circuit is functional.The recipient_s perception was unsatisfactory and reportedly the maximum acceptable amplitudes without pain during single channel stimulation did not lead to a satisfying hearing in live mode.However, no technical problem could be detected and a still fully inserted electrode array was observed at explantation.The explant report form mentions a medical reason for explantation and re-implantation with another manufacturer's device due to the electrode type.This is a final report.
 
Event or Problem Description
The recipient reported altered pitch perception, diminished hearing ability and pain when stimulated with high frequencies first on (b)(6) 2018.The problem persisted.Pain occurred when stimulating basal electrode channels.On basal contacts maximum stimulation levels that were acceptable and not painful as found during single channel stimulation did not lead to a satisfying hearing in live mode.On (b)(6) 2018 the recipient was re-implanted with a device from another manufacturer.It was reported that no channels were found extra-cochlear at surgery, as was previously presumed from imaging.Physician confirmed that the reason for the reimplantation was a diminished hearing ability and pain during stimulation of apical and basal electrode contacts.

Brand Name
MED-EL MAESTRO COCHLEAR IMPLANT SYSTEM
Common Device Name
COCHLEAR IMPLANT
Manufacturer (Section D)
MED-EL ELEKTROMEDIZINISCHE GERAETE GMBH
innsbruck
AU 
MDR Report Key7959718
Report Number9710014-2018-00819
Device Sequence Number1644939
Product Code MCM
UDI-Device Identifier09008737078805
UDI-Public(01)09008737078805
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
P000025
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2018
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 02/06/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMI1200 SYNCHRONY
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/15/2018
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 09/20/2018
Supplement Date Received by Manufacturer09/20/2018
Initial Report FDA Received Date10/12/2018
Supplement Report FDA Received Date02/06/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age63 YR